Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Yasmin

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-18-2009, 06:27 PM
al1309 al1309 is offline
Junior Member
 
Join Date: Sep 2009
Posts: 1
Default Some Advice

Hi All,

I've been reading reviews of Yasmin all day and just thought I'd like to let those of you that have suffered with it know that there are alternatives. I started originally on Microgynon 4 years ago when I was 16 and suffered severe depression and breakthrough bleeding. I came off it after my GCSE's and moved to Yasmin after my 17th birthday. I spent a very happy, relaxed 3 years on Yasmin (despite already suffering from migraines). My migraines calmed with age and when I started University in September 2008 my new doctor at the health centre told me I had an increased risk of having a stroke on Yasmin because of my migraines. I was forced to come off Yasmin and put on Cerazette. I was miserable on Cerazette and suffered a 17 week period before losing my temper with it and begging to be moved to another pill. My doctor at home debated the university doctor's decision to put me on Cerazette and gave me the Depo Provera Injection. I have been on that since January and am still bleeding, especially after intercourse. I have also gained a lot of weight - about 17lbs - and am very anxious and on edge all the time. I stress very easily and my relationship has suffered as a result of my overwhelming paranoia and unreasonable jealousy. All my family and friends have noticed the difference in my personality, claiming I used to be laid-back and relaxed and am now nervous and anxious. I returned today to my doctor at home and talked through my behavioural changes and bleeding. She told me that everybody reacts differently to different contraceptive treatments and that I suffer from an over-sensitivity to Progesterone. I have now been put back on Yasmin after 11 months of bleeding, misery and not knowing who I am. I could not be happier that I am returning to Yasmin. I never had any weight gain, spots, bleeding or behavioural changes with Yasmin and was content for the 3 years I was on it previously. For those of you suffering on Yasmin, please, change your pill. There is no point in warning others not to take it, as everyone has different reactions to different medications. If you have a bad experience on it, you'll know yourself to change within the 3 month trial period. The doctors in England put us on a 3 month trial and any problems which are raised in that time are resolved by moving women to another contraceptive. I appreciate the feedback about Yasmin but thought that I should put a positive review on for those women feeling fearful of trying Yasmin. Like I said, everyone reacts differently, most of my friends on Depo never have any problems unlike me and others on Yasmin are unhappy. If you suffer side effects, change your pill. As for me, and those of you like me, I am more than content with remaining on Yasmin and welcome its return into my life.
Reply With Quote
  #2  
Old 10-26-2009, 06:10 PM
laurs2211 laurs2211 is offline
Junior Member
 
Join Date: Oct 2009
Posts: 3
Default A Positive Post on Yasmin

I agree fully. You can't base your decisions solely off other people's experiences. Everyone reacts differently to medications. Yasmin has been amazing for me. It is the only BC I didn't gain weight on. It helped my mood/PMS. It has just been a wonderful experience overall. I am aware it has been in the news recently due to causing blood clots. Look, ALL birth control pills have that side effect. The point of the pills is that it thickens your blood. You always run that risk. I believe this pill specifically has been in the news because it is a little "trendy" at the moment. There are always going to be side effects. I highly recommend Yasmin. Of course talk with your Dr. if you have questions or concerns
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 09:57 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.